| Model Number |
AVN DISPOSABLES KIT |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
12/01/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
On 12/1/2023, it was reported by a sales representative via email that the blade from an ar-3519h hip avn disposables kit, deployed prematurely and broke off inside the patient.The broken fragments were not removed.The case was completed using a different set of reamers.This was discovered during a procedure on (b)(6) 2023.Additional information received on 12/6/2023: this was discovered during a treatment for a bone lesion of the femoral head procedure, and the case was completed with a product from another manufacturer.The case was delayed for attempting to remove the reaming and locate a new reamer that would be long enough to complete the process.No additional anesthesia was administered to the sales representative knowledge, and the patient suffered no negative effects on or after the procedure.
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is not confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to misalignment insertion, and/or prying/leveraging of the device during insertion.